I know the side affects say weight loss and loss of appetite. But it seems to be working opposite for me. I can't seem to stop eating. I am always hungry and I wasn't like that before I started on the medication. I just worked hard to lose 40 lbs and getting heavy caused alot of my depression. Menopause kicked in and I went from a size 6 to a 16. Now I'm back to a size 8 and I just can't go back to being heavy again. I was prescribed the new generic version of this medicine. Help. Psyched are you out there? Also, anyone else out there that has gained weight with effexor xr?
Could effexor xr cause me to have extreme hunger and to gain weight?
Question posted by hesavs7 on 28 Aug 2010
Last updated on 1 November 2018 by RBaxter1
I know exactly what you mean, I want to eat everything in sight, which I find strange because that doesn't seem to be a common side effect. Normally, I am not like that, but now I am finding that I am always hungry. I find myself wondering why I am having this reaction, and what if anything can be done about it. Exercise and eating healthy, I don't see as answers because the appetite and desire to eat will still be present.
YES I gained 30 lbs in a year. Then my doc wanted to test me on .Lamictal. It was life changing. Look it up online. No weight gain... The best mood stabilizer I have taken since 1988.
I have been on Effexor XR for 10 years. During this time I have had gastric bypass surgery and lost to withing 30 pounds of my goal. I had gained back 30 pounds by not exercising and eating too much junk. I don't think my weight was affected by the Effexor, it was more my sedentary, bad lifestyle.
I have actually lost about 20 pounds since last October and it is very much related to stopping eating before bed. My psychiatrist put me on Ambien/Zolpidem Tartrate to help me sleep and it does not work properly if you take it with food. So I make sure not to eat for the 2 hours prior to when I plan to take my pill.
I was at first not even aware of the weight loss and then surprised that it could happen that easy.
yes yes yes i have been on effexor xr 150 mg once a day and gained and gained i was always hungry
Weight gain is an infrequent side effect of Effexor XR (venlafaxine XR), occurring in at least 1% of people who take the drug (though the exact percentage has not been reported.
The following suggestions could be of some help for weight gain with
Eating a heart-healthy diet. This diet should include:
* Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
* Lean meats, poultry, fish, beans, eggs, and nuts
* Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
* Participating in regular physical activity for at least 30 minutes a day on most days of the week.
* Limiting your intake of alcohol, if you drink.
However you could seek medical advice from the doc/pharmacist who prescribed the med to prescribe an alternate which could not include weight gain, take care & all the best!
- Effexor XR uses and safety info
- Effexor XR information for Healthcare Professionals (includes dosage details)
- Side effects of Effexor XR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.